Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
we3

2 Accutane Questions...

Recommended Posts

ok, just a quick one to verify some things:

1. Is it right that Accutane makes your skin a hell of a lot worse while you're on it? I'm about 1 1/2 months in and my skin is always really pink and a lot of red marks are coming through that aren't forming full spots, but creating huge red blemishes...I know this is a pretty general question, but is it supposed to get so bad before it gets better?

2. Kinda related: In alot of the literature, and the way my derm talks, they make reference to patients 'noticing an improvement' in x number of weeks. I was just wondering what people have found 'an improvement' to mean? Is it just that new spots don't come through? Or that spots actually start to dissapear? I'm not expecting to get the skin of a china doll by the end of the 6 months, but I'm just wondering what this mythical 'improvement' actually means?

Sorry they're kind of vague, but hopefully they kind of make sense...

Link to comment
Share on other sites

1. You break out alot worse on accutane (initial breakout). And skin becomes pinker, or redder. Red marks also tend to stick around longer. The initial breakout doesn't usuall last longer that a couple weeks to a month. But the redness can stay until a little while after finishing accutane.

2. For me improvement meant smaller breakouts, less frquent breakouts. It started gradually at about 4 months in I think. (I was slow)It becomes less and less until you just stop breaking out.

Link to comment
Share on other sites

So it's not that your skin starts looking any better, it's just that it stops getting any worse?

eek.

Link to comment
Share on other sites

Well, when your skins stops breaking out, it gives your older breakouts time to heal. so when the older ones are healed and gone, there aren't new ones to replace it, and then, tada!, clear skin from accutane. Granted red marks take some time to fade and some scars may be left. But believe me, your skin will look loads better when your tane course is over.

Link to comment
Share on other sites

So it's not that your skin starts looking any better, it's just that it stops getting any worse?

eek.

Don't worry it should do a lot better than that , if successful you may not achieve 'perfect' skin but there's no reason why it shouldn't clear up.

Link to comment
Share on other sites

So it's not that your skin starts looking any better, it's just that it stops getting any worse?

eek.

Smaller breakouts, less often, until you get no breakouts at all. Of course it starts looking better. But the redmarks and "flushed" look usually stick around longer. Much better than active acne I think.

Link to comment
Share on other sites

1. Guess I was lucky. Didn't have initial breakouts when on accutane. In fact, my skin started improving right away.

2.Accutane did away with my large acne cysts for good. Now I only get small zits, and not many of them.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×